By Topic

The probability of load balancing success in a homogeneous network

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
C. G. Rommen ; Dept. of Math. & Comput. Sci., Eastern Connecticut State Univ., Willimantic, CT

The problem of load balancing in distributed systems composed of several homogeneous sites connected by a subnet is examined. The author determines a general formula for the probability that any one site in the system is underloaded while some other site in the system is overloaded. This probability can be used to define the likelihood of load balancing success in a distributed operating system. This probability gives insight into the utilization of the system and is an aid in determining a measure of effectiveness of the system. From this formula one can determine this probability when the workload is composed of processes typical to distributed systems. The influence of variants in the load balancing algorithm on this probability is demonstrated

Published in:

IEEE Transactions on Software Engineering  (Volume:17 ,  Issue: 9 )